Bev

Hi, suffering from slipped disc L4-L5 which causes burning pain down my right leg and foot. Had injection of cortisone two months ago. Unfortunately it didn't work but a course of Predinsolone did, worked well but when I stopped the pain came back. Tried Lyrica 75mg high as a kite, lower dose of 10mg increasing made me feel so sick I had to stop. Was given Amitriptyline tablets but they made me dopey. I am now on Gabpepenting 100mg 3 times daily and will increase soon. Also I am taking another course of Predinsolone so feeling pretty good. Just worried that when I finish the cortisone the pain will be back again. My doctor told me that Gabapentin had the least side effects. Just curious as to what others think. I am so over this it started in early August.

5 Replies

oldestnewest
  • hi louise amos and i mxx

    yself are all in same boat try find post hun but message you tomorrow off to bed nite

  • Hi waddles1

    Welcome to the forum and it is wonderful to make your acquaintance. I genuinely hope that you find the forum useful, informative and loads of fun! I have pasted you a link below to our mother site FibroAction which hosts loads of useful Fibro information.

    FibroAction Website:

    fibroaction.org

    The problem with Prednisolone (I am on a permanent maintenance dose) is that they are a artificial steroid (corticosteroids) and they make you feel good whilst on a high dose and then you come back down to earth with a bump! Usually if you take between 30mg to 40mg daily for more than a week your GP / Medical Specialist will bring the dose down slowly by removing 5mg every couple of days from your intake to try and minimise any side effects / withdrawal.

    Unfortunately for me, I take 10mg daily on a permanent basis as I suffer with COPD (Coronary Obstructive Pulmonary Disorder), and I hate to think how I would feel if I ever stopped taking them? The steroids have left me with Osteoporosis, as this is one of the biggest side effects of long term use of Prednisolone. So in all honesty the sooner you feel better and do not have to use them the better it will be for your long term health. I want to wish you all the best of luck and hope that you do not suffer any side effects when your course ends.

    All my hopes and dreams for you

    Ken x

  • Ken, thanks for your reply. I am only on a dose of 25mg twice daily for 5 days then have to stop. I did this about a month ago and felt fine. Will be interesting when I stop, will have to see how the gabapentin work.

  • Hi Waddles,

    I prolapsed my disc 3 times on L4 -L5 the last time was about a year ago.

    The first time, 10 years ago, the specialist had me in hospital on my back for 10 days.

    Have you been resting your back, it does take time for the disc to heal.

    You may have nerve entrapment, that is causing the pain,where it shoots down the sciatic nerve.

    What have they said, is causing the pain, why have they not confirmed this with an MRI scan, so you know what you are dealing with.

  • Manukia,

    Thanks for your reply, yes a Cat Scan and MRI confirmed nerve entrapment. I have just finished my second course of cortisone so feel pain free. Tomorrow will tell the tale though. Yes I have quit the gym and am taking it easy. Will just have to see what happens now.

You may also like...